Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


signs of wasting in arms, hand, feet
Aug 11, 2004

What are the signs of wasting in your extremities(sp?) arms, legs, feet, hands?? i am seeing these dimple (indentations) on my hands & feet plus I have been losing weight since I dropped the Sustiva & started the PI's

Thanks for any information you can give.

I have switched regimines to include PI Reyataz 300 & Norvir 100 1-day ,(1 month) /plus been on Viread, Videx ec, Septra, Zithromax, for over a year. Switched from sustiva to the PI to maybe help increase my cd4 to above 50 my vl is non detect for a while.

Response from Dr. Conway

Given your advanced immune disease, I would be most concerned about the possibility of something else going on (such as an opportunistic infection)rather than lipodystrophy as a cause for the changes you are seeing. You should talk to your doctor about that.

As far as wasting goes, Reyataz appears to be one of the safest drugs in this regard, so I would be very hesitant to attribute any changes to this.

The first signs of wasting would be a loss of subcutaneous fat in the legs, arms and face, along with a prominence of the veins in those areas. It is almost never limited to just the hands and feet, I would say.

I hope this helps you work towards figuring out what's going on, and thanks for your kind comments about the site.



Previous
Salvage Regimen
Next
Do Meds Help PN?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement